Quarterly of Applied Mathematics

Quarterly of Applied Mathematics

Online ISSN 1552-4485; Print ISSN 0033-569X

   
 
 

 

On the identification of continuous vibrating systems modelled by hyperbolic partial differential equations


Authors: F. E. Udwadia and D. K. Sharma
Journal: Quart. Appl. Math. 42 (1985), 411-424
MSC: Primary 35R30; Secondary 35L05, 73D50
DOI: https://doi.org/10.1090/qam/766878
MathSciNet review: 766878
Full-text PDF

References | Similar Articles | Additional Information

References [Enhancements On Off] (What's this?)

  • [1] Mark J. Balas, Modal control of certain flexible dynamic systems, SIAM J. Control Optim. 16 (1978), no. 3, 450–462. MR 492165, https://doi.org/10.1137/0316030
  • [2] F. E. Udwadia and P. C. Shah, Identification of building structural systems from records obtained during strong ground motion, J. Engg. and Industry, ASME Transactions, 98, 1347-1362 (1976)
  • [3] F. E. Udwadia and D. K. Sharma, Some uniqueness results related to building structural identification, SIAM J. Appl. Math. 34 (1978), no. 1, 104–118. MR 0465354, https://doi.org/10.1137/0134009
  • [4] F. E. Udwadia, Controllability, observability and identification of classical linear dynamic systems, Solid Mech. Arch. 6 (1981), no. 2, 193–211. MR 620931
  • [5] F. E. Udwadia, D. K. Sharma and P. C. Shah, Uniqueness of damping and stiffness distributions in the identification of soil and structural systems, J. Applied Mech., 45, 181-187 (1978)
  • [6] D. Luenberger, Introduction to Linear and Nonlinear Programming, Addison Wesley, 1965
  • [7] M. M. Sondhi and B. Gopinath, Determination of vocal-tract shape from impulse response at the lips, J. Acoustical Soc. Amer., 49, 1867-1873 (1971)
  • [8] B. Gopinath and M. M. Sondhi, Inversion of the telegraph equation and the synthesis of nonuniform lines, Proc. IEEE 59 (1971), 383–392. MR 0339916
  • [9] Robert Burridge, The Gel′fand-Levitan, the Marchenko, and the Gopinath-Sondhi integral equations of inverse scattering theory, regarded in the context of inverse impulse-response problems, Wave Motion 2 (1980), no. 4, 305–323. MR 593133, https://doi.org/10.1016/0165-2125(80)90011-6
  • [10] E. L. Ince, Ordinary Differential Equations, Dover Publications, New York, 1944. MR 0010757
  • [11] E. L. Ince, Ordinary Differential Equations, Dover Publications, New York, 1944. MR 0010757
  • [12] Hilbert and Courant, Methods of Mat. Physics, Vol. I, Interscience Publishers, 1966
  • [13] E. L. Ince, Ordinary Differential Equations, Dover Publications, New York, 1944. MR 0010757
  • [14] Ivar Stakgold, Green’s functions and boundary value problems, John Wiley & Sons, New York-Chichester-Brisbane, 1979. A Wiley-Interscience Publication; Pure and Applied Mathematics. MR 537127
  • [15] E. C. Titchmarsh, The theory of functions, Oxford University Press, Oxford, 1958. Reprint of the second (1939) edition. MR 3155290
  • [16] E. C. Titchmarsh, Theory of the Fourier Integral, Oxford Press, 1935
  • [17] Ivar Stakgold, Green’s functions and boundary value problems, John Wiley & Sons, New York-Chichester-Brisbane, 1979. A Wiley-Interscience Publication; Pure and Applied Mathematics. MR 537127
  • [18] I. M. Gel′fand and B. M. Levitan, On the determination of a differential equation from its spectral function, Izvestiya Akad. Nauk SSSR. Ser. Mat. 15 (1951), 309–360 (Russian). MR 0045281
  • [19] Norman Levinson, The inverse Sturm-Liouville problem, Mat. Tidsskr. B. 1949 (1949), 25–30. MR 0032067
  • [20] A. Bamberger, G. Chavent and P. Lailly, Etude mathematique et numerique d'un probleme inverse pour l'equation des ondes a'une dimension, Report LABORIA, No. 226, IRIA
  • [21] S. Kitamura and S. Nakagiri, Identifiability of spatially-varying and constant parameters in distributed systems of parabolic type, SIAM J. Control Optimization 15 (1977), no. 5, 785–802. MR 0459856, https://doi.org/10.1137/0315050
  • [22] Alan Pierce, Unique identification of eigenvalues and coefficients in a parabolic problem, SIAM J. Control Optim. 17 (1979), no. 4, 494–499. MR 534419, https://doi.org/10.1137/0317035
  • [23] Toshihiro Kobayashi, Determination of unknown functions for a class of distributed parameter systems, SIAM J. Control Optim. 17 (1979), no. 4, 469–476. MR 534417, https://doi.org/10.1137/0317033

Similar Articles

Retrieve articles in Quarterly of Applied Mathematics with MSC: 35R30, 35L05, 73D50

Retrieve articles in all journals with MSC: 35R30, 35L05, 73D50


Additional Information

DOI: https://doi.org/10.1090/qam/766878
Article copyright: © Copyright 1985 American Mathematical Society

American Mathematical Society